Hong Kong Med J 2009;15:209-12 | Number 3, June 2009
Methimazole-induced antineutrophil cytoplasmic antibody-associated diffuse alveolar haemorrhage in a Chinese woman with Graves' disease
Emmy Lau, SY So, Eric Chan, Janette Kwok, John Ma, Annie WC Kung
Department of Medicine, The University of Hong Kong, Queen Mary Hospital, Pokfulam Road, Hong Kong
We report on a case of diffuse alveolar haemorrhage in a Chinese woman due to methimazole-induced antineutrophil cytoplasmic antibodies. A literature search for anti-thyroid drugs associated with antineutrophil cytoplasmic antibody-induced diffuse alveolar haemorrhages is reviewed. Diffuse alveolar haemorrhage is a rare complication of thiourea agents and the treatment often requires corticosteroids or other immunosuppressants, together with withdrawal of the causative agent.
Key words: Antibodies, antineutrophil cytoplasmic; Antithyroid agents; Hemorrhage; Methimazole; Thiouracil
View this abstract indexed in MEDLINE: